Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
Danigirl
Newbie

Reged: 02/19/13
Posts: 12
Atripla...Tripped out!
      #270787 - 02/25/13 07:38 PM

Hello everyone. Today is the first day my husband tried Atripla and Boy, did it trip him out! I took one look at him when I got home and could tell he was being affected by the drug. His eyes where red and kept scratching or rubbing his face. He says within the hour of taking the medication his face felt numb then began to itch...It's been about 3hrs and its starting to wear off now. Has anyone else had a similar experience? If so how long did it last?

Post Extras: Remind Me!   Notify Moderator  
ImaNiceGuy
Newbie

Reged: 01/29/13
Posts: 15
Re: Atripla...Tripped out! new
      #270788 - 02/25/13 08:04 PM

I didn't have any of those side effects. I would suggest he mentions this to his doctor.

Post Extras: Remind Me!   Notify Moderator  
Danigirl
Newbie

Reged: 02/19/13
Posts: 12
Re: Atripla...Tripped out! new
      #270826 - 02/26/13 08:36 PM

Update...We ended up up calling the doctor around 11:00 pm last night because the side effects were beginning to get too concerning. The doctor said he has never had anyone with those side effects. He has stopped my husband from taking Atripla and says he will get him started on something else.

Post Extras: Remind Me!   Notify Moderator  
ImaNiceGuy
Newbie

Reged: 01/29/13
Posts: 15
Re: Atripla...Tripped out! new
      #270828 - 02/26/13 09:42 PM

Sorry that he had such problems. I was very nervous starting medications last month, but was relieved when I learned there was a single medication for treatment. I kind of worked myself up in reading too much about the possible side effects of Atripla but have had almost no side effects aside from a slight loss of appetite.

I wish you good luck with his new treatment.

Post Extras: Remind Me!   Notify Moderator  
oksikoko
Member

Reged: 02/26/13
Posts: 25
Loc: NYC
Re: Atripla...Tripped out! new
      #270858 - 02/28/13 12:02 AM

Hi Danigirl.

I'm glad you called the doctor!

I can only speak of my own (limited) experience with Atripla. I'm now on Stribild, which is newer. It has a lot in common with Atripla (tenofovir and emtricitabine) but has no efavirenz (Sustiva) and includes a "booster" called cobicistat.

Years ago, when I was still negative, I was on PEP therapy (post-exposure prophylaxis). I took Sustiva (which is in Atripla), Kaletra and something I can't remember. The doctor warned me about Sustiva: it can ("can" mind you, everyone is different) cause some strange psychedelic affects, weird dreams, etc. He told me to get in bed before I took it, even! He may have been exaggerating, but I had the most bizarre dreams of my life.

After a little over two weeks, I started to get a weird rash from my neck down. The Sustiva was suspected, but I don't know that for sure. I didn't finish the whole month's course, and the rash cleared up. It's odd, I can't remember if they told me I could quit or if I just stopped at week 3 because of the rash. I hope I was following orders. It would have been pretty irresponsible to just quit, but that's possible, given how I used to live!

I say this not to scare you - Atripla is a miracle drug for many people. But it does have potential side affects, like all ART, and it's great that you're in touch with the doctor.

Keep us updated so we know your husband is OK.

Lee

--------------------
I'm sorry. I can't hear you over this popcorn.

Post Extras: Remind Me!   Notify Moderator  
Danigirl
Newbie

Reged: 02/19/13
Posts: 12
Re: Atripla...Tripped out! new
      #270921 - 03/02/13 10:25 AM

Thanks Lee:) Yea, the Atripla just didn't work out well for him. I was a little disappointed because I heard such great things about it. Anyway, the doctor has him on Isentress and Kaletra ,which I hear is usual, but we will give it a try. He takes his first dose today...keep you posted;)

Post Extras: Remind Me!   Notify Moderator  
lilfshrmn
Member

Reged: 03/07/13
Posts: 36
Loc: SE US
Re: Atripla...Tripped out! new
      #271012 - 03/07/13 08:08 PM

Sounds like my immediate reaction to Atripla for first line regimen. I turned red as a lobster and itched like crazy. Thankfully that passed in a couple weeks. Bloodshot eyes, shaky hands, waves of fatigue, horrific dreams remain. Real intense at first. Learning to live with them now. Numbers improving w/90days therapy. Specialist wants to keep this regimen since the bug is not resistant.

Humble, grateful and inspired by others here.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3139

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3